Hail, Walworth
- When
- June 4, 10:10 PM CST
- Where
- Walworth County, 3 mi E of Delavan
- Measured
- 1.75 in hail
- Reported by
- AMATEUR RADIO
- Coordinates
- 42.567, -90.383
Three different rounds of severe weather occurred between the afternoon of June 4th and the evening of June 5th. The second round of severe weather occurred during the late evening on June 4th through the early morning hours on June 5th.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MKX wrote it up.
Three different rounds of severe weather occurred between the afternoon of June 4th and the evening of June 5th. The second round of severe weather occurred during the late evening on June 4th through the early morning hours on June 5th. Clusters of severe thunderstorms, producing mainly large hail and damaging winds, crossed most of South-Central and Southeast Wisconsin. Golf-ball sized hail (1.75 inches) was measured at a location 3 miles east of Delavan at 2210CST and 1 mile west of Kenosha at 0315CST. Damaging winds caused tree and power line damage across Lafayette, Sauk, Iowa, Green, and Fond du Lac counties. A pontoon boat was overturned in Lafayette County which caused $5,000 in damage. Synoptically, an area of low pressure tracked across eastern South Dakota on June 4th and into northern Minnesota by late evening on June 5th. A warm front surged north across South-Central and Southeast Wisconsin during the evening on June 4th, causing thunderstorms to develop. The warm front stalled for a bit during the early morning hours on June 5th, allowing another round to develop and head east across the area. Finally, the warm front pushed into northern Wisconsin, allowing warm and humid air to flood into the region, fueling the final round along the cold front by late afternoon or early evening on June 5th.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before the first event at Jun 4, 1:30 PM CST, 8 hours 40 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 230 PM CDT SAT JUN 4 2005 .DISCUSSION...FORECAST FOCUS IS ON PCPN TIMING...COVERAGE AND INTENSITY DURG ACTIVE BALANCE OF THE WEEKEND. IN THE SHORT TERM...INITIAL LINE OF STORMS NOW LEAVING THE CWA. THIS LINE AND SRN EXTENSION THRU ERN IL HAS STABILIZED THE AIRMASS BHND IT AS SHOWN ON STLT LOOPS BY MININUM OF CU OVR NRN IL. SO THERE SHUD BE A BRK IN MOST OF THE CNVTV ACTION FOR AWHILE OVR SE WI. ETA BRINGS IN ANOTHER SURGE OF QPF TNGT...BUT NOT MUCH EVIDENCE OF THAT SORT OF DVLPT YET. SO WL HANG ON TO MENTION OF MORE STORMS BUT PRBLY KP IN CHC CATEG FOR MUCH OF THE NIGHT. MAIN VORT CNTR AND NEG TILT UPR TROF SWEEPS THRU TMRW. 2-4K CAPES AND -8 LIS PROGGED AHD OF ASSOCD CDFNT. SO ANOTHER ROUND OF ACTIVE WX EXPECTED...REF SWODY2. ONCE ALL THAT GETS THRU...WEATHER SETTLES DOWN FOR A TIME MON INTO TUE...BEFORE SOME WM FNTL ACTION SPRDS INTO SRN OR NRN WI LATER TUE DEPENDING ON WHICH MODEL IS CORRECT. WL BRING RN CHC BACK IN TUE P.M. .MKX WATCHES/WARNINGS/ADVISORIES...NONE. && NJ
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 754 PM CDT SAT JUN 4 2005 WIZ046-047-051-052-056>060-062>072-051000- COLUMBIA-DANE-DODGE-FOND DU LAC-GREEN-GREEN LAKE-IOWA-JEFFERSON- KENOSHA-LAFAYETTE-MARQUETTE-MILWAUKEE-OZAUKEE-RACINE-ROCK-SAUK- SHEBOYGAN-WALWORTH-WASHINGTON-WAUKESHA- 754 PM CDT SAT JUN 4 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL AND SOUTHEAST WISCONSIN. .DAY ONE...TONIGHT THERE WILL BE A CHANCE OF THUNDERSTORMS LATE TONIGHT. A FEW OF THESE THUNDERSTORMS COULD BECOME SEVERE...WITH A RISK OF LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY MORE THUNDERSTORMS WILL BE POSSIBLE ON SUNDAY AND SUNDAY EVENING. SOME OF THESE THUNDERSTORMS COULD BECOME SEVERE...PRODUCING LARGE HAIL AND DAMAGING WINDS. AN ISOLATED TORNADO WILL ALSO BE POSSIBLE. THUNDERSTORMS WILL ALSO BE POSSIBLE TUESDAY THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT. && DETAILED WEATHER INFORMATION AVAILABLE ON THE NWS MILWAUKEE WEB-PAGE...WEATHER.GOV/MILWAUKEE /LOWER CASE/ LMZ643>646-665-051000- SHEBOYGAN WI TO WINTHROP HARBOR ILLINOIS 754 PM CDT SAT JUN 4 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WISCONSIN NEARSHORE WATERS OF LAKE MICHIGAN. .DAY ONE...TONIGHT THERE WILL BE A CHANCE OF THUNDERSTORMS ARE LATE TONIGHT. A FEW OF THESE THUNDERSTORMS COULD BECOME SEVERE...WITH A RISK OF LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON SUNDAY AND SUNDAY NIGHT. SOME OF THESE THUNDERSTORMS MAY PRODUCE DAMAGING WINDS AND LARGE HAIL. AN ISOLATED WATER SPOUT CAN NOT BE RULED OUT. MORE THUNDERSTORMS ARE POSSIBLE TUESDAY THROUGH THURSDAY. && DETAILED WEATHER INFORMATION AVAILABLE ON THE NWS MILWAUKEE WEB-PAGE... WEATHER.GOV/MILWAUKEE /LOWER CASE/ TZ
SPECIAL WEATHER STATEMENT...CORRECTED NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 606 PM CDT SAT JUN 4 2005 WIZ046-047-051-052-056>060-062>072-042321- COLUMBIA-DANE-DODGE-FOND DU LAC-GREEN-GREEN LAKE-IOWA-JEFFERSON- KENOSHA-LAFAYETTE-MARQUETTE-MILWAUKEE-OZAUKEE-RACINE-ROCK-SAUK- SHEBOYGAN-WALWORTH-WASHINGTON-WAUKESHA- 606 PM CDT SAT JUN 4 2005 ...TORNADO WATCH NUMBER 392 HAS BEEN CANCELLED FOR SOUTH CENTRAL AND SOUTHEAST WISCONSIN... THE POTENTIAL FOR SEVERE THUNDERSTORMS ACROSS PORTIONS OF SOUTH CENTRAL AND SOUTHEAST WISCONSIN HAS ENDED. THEREFORE...THE TORNADO WATCH FOR PORTIONS OF SOUTH CENTRAL AND SOUTHEAST WISCONSIN HAS BEEN CANCELLED. THERE WILL BE A CHANCE FOR THUNDERSTORMS LATER TONIGHT ACROSS SOUTH CENTRAL AND SOUTHEAST WISCONSIN. CORRECTED HEADLINE WORDING WOOD
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
711 PM CDT SAT JUN 04 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0125 PM TSTM WND DMG JEFFERSON 43.01N 88.81W
06/04/2005 JEFFERSON WI LAW ENFORCEMENT
A 20 FOOT BY 20 FOOT SECTION OF ROOF WAS BLOWN OFF THE
JEFFERSON HIGH SCHOOL AUDITORIUM. TREES AND POWER LINES
ALSO DOWN.
&&
WOODPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
718 PM CDT SAT JUN 04 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0125 PM TSTM WND DMG JEFFERSON 43.01N 88.81W
06/04/2005 JEFFERSON WI TRAINED SPOTTER
ESTIMATED 1 FOOT DIAMETER TREE DOWN ACROSS LINDEN STREET.
BROUGHT POWER LINES DOWN WITH IT.
&&
WOODPRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
719 PM CDT SAT JUN 04 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1235 PM TSTM WND GST BRODHEAD 42.62N 89.38W
06/04/2005 50 MPH GREEN WI LAW ENFORCEMENT
LAW ENFORCEMENT REPORTED WIND GUSTS AROUND OR GREATER
THAN 50 MPH.
0103 PM TSTM WND DMG 5 W JANESVILLE 42.68N 89.11W
06/04/2005 ROCK WI LAW ENFORCEMENT
ONE LARGE TREE DOWN.
0105 PM TSTM WND DMG EVANSVILLE 42.78N 89.30W
06/04/2005 ROCK WI LAW ENFORCEMENT
MULTIPLE LARGE TREES DOWN.
0120 PM TSTM WND DMG ALBION 42.88N 89.07W
06/04/2005 DANE WI LAW ENFORCEMENT
A UTILITY POLE FELL ONTO A HOUSE. TREES DOWN.
0125 PM TSTM WND DMG JEFFERSON 43.01N 88.81W
06/04/2005 JEFFERSON WI TRAINED SPOTTER
ESTIMATED 1 FOOT DIAMETER TREE DOWN ACROSS LINDEN STREET.
BROUGHT POWER LINES DOWN WITH IT.
0125 PM TSTM WND DMG JEFFERSON 43.01N 88.81W
06/04/2005 JEFFERSON WI LAW ENFORCEMENT
A 20 FOOT BY 20 FOOT SECTION OF ROOF WAS BLOWN OFF THE
JEFFERSON HIGH SCHOOL AUDITORIUM. TREES AND POWER LINES
ALSO DOWN.
0127 PM TSTM WND GST E JEFFERSON 43.01N 88.81W
06/04/2005 55 MPH JEFFERSON WI AMATEUR RADIO
0150 PM TSTM WND DMG 1 S JOHNSON CREEK 43.07N 88.77W
06/04/2005 JEFFERSON WI LAW ENFORCEMENT
MULTIPLE TREES DOWN.
0229 PM TSTM WND GST UNION GROVE 42.68N 88.05W
06/04/2005 52 MPH RACINE WI MESONET
REPORTED AT UNION GROVE ELEMENTARY SCHOOL.
&&
WOODSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 950 PM CDT SAT JUN 4 2005 WIZ046-047-051-052-056>060-062>072-050345- COLUMBIA-DANE-DODGE-FOND DU LAC-GREEN-GREEN LAKE-IOWA-JEFFERSON- KENOSHA-LAFAYETTE-MARQUETTE-MILWAUKEE-OZAUKEE-RACINE-ROCK-SAUK- SHEBOYGAN-WALWORTH-WASHINGTON-WAUKESHA- 950 PM CDT SAT JUN 4 2005 ...TORNADO WATCH NUMBER 397 IN EFFECT UNTIL 4 AM CDT FOR PORTIONS OF SOUTH CENTRAL WISCONSIN... THE TORNADO WATCH INCLUDES THE FOLLOWING COUNTIES: COLUMBIA...DANE...GREEN...IOWA...LAFAYETTE...AND SAUK. THUNDERSTORMS DEVELOPING IN EASTERN IOWA...WILL MOVE INTO PORTIONS OF SOUTH CENTRAL WISCONSIN AFTER 1030 PM CDT. SOME OF THESE STORMS MAY BECOME SEVERE. STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER UPDATES. WOOD
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1040 PM CDT SAT JUN 4 2005 WIZ046-047-051-052-056>060-062>072-050500- COLUMBIA-DANE-DODGE-FOND DU LAC-GREEN-GREEN LAKE-IOWA-JEFFERSON- KENOSHA-LAFAYETTE-MARQUETTE-MILWAUKEE-OZAUKEE-RACINE-ROCK-SAUK- SHEBOYGAN-WALWORTH-WASHINGTON-WAUKESHA- 1040 PM CDT SAT JUN 4 2005 ...TORNADO WATCH NUMBER 397 IN EFFECT UNTIL 4 AM CDT FOR PORTIONS OF SOUTH CENTRAL WISCONSIN... THE TORNADO WATCH INCLUDES THE FOLLOWING COUNTIES: COLUMBIA...DANE...GREEN...IOWA...LAFAYETTE...AND SAUK. A BROKEN LINE OF THUNDERSTORMS OVER NORTHERN ILLINOIS...WILL MOVE INTO PORTIONS OF SOUTH CENTRAL AND SOUTHEAST WISCONSIN. THE STORMS MAY AFFECT A LAKE GENEVA...TO WALWORTH...TO BELOIT LINE BY 1130 PM CDT. THESE STORMS MAY EVENTUALLY REACH A UNION GROVE...TO ELKHORN... TO AFTON LINE BY MIDNIGHT CDT. CLOUD TO GROUND LIGHTNING STRIKES...SMALL HAIL TO PEA SIZE...WIND GUSTS TO 40 MPH...AND BRIEF HEAVY RAINFALL RATES UP TO ONE QUARTER INCH PER HOUR...ARE POSSIBLE WITH THESE STORMS. OTHER THUNDERSTORMS DEVELOPING IN EASTERN IOWA...WILL MOVE INTO PORTIONS OF SOUTH CENTRAL WISCONSIN AFTER 1100 PM CDT. SOME OF THESE STORMS MAY BECOME SEVERE. STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER UPDATES. WOOD
The Quad Cities radar (KDVN), 107 km away, was scanning. The volume nearest the first event began at 04:09 UTC.
8 thunderstorm wind, 7 hail. Local standard time, as filed.
Pontoon boat overturned.
Trees and powerlines down.
Powerpoles down on Highway 18.
Numerous large trees were toppled along with power lines.
Some large trees and power lines were knocked down.
Measured at Lodi Middle School.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wisconsin in 2005Every state in 2005This day in weather historyWarnings in Wisconsin, June 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5457446, 5457448, 5456428, 5457447, 5457449, 5457452, 5457450, 5457451, 5457457, 5457453, 5456426, 5456427, 5457454, 5457455, 5457456.